I been having the following neurological problems
1. Pain that come and goes, localized in my arms and legs
2. Most of the pain in the forearms and the shins, but its
spreading down in to my hands and feet.
3. Senatations of burning and itching all over the body
4. Can not stand for any length of time without having
bottom of my feet burn so much that I have to sit
or lay down.
The reason for the question of metabolic causes is that
my liver function test are abnormal and I am experiencing
some form of secretory diarrhea.
One important note:
If I take any anti-motility drugs, my neurological symtoms increase and
I have bout of stupor and only when I take high doses of flagyl do
the bout of stupor stop.
Generally antibiotic tend to help how I feel for short durations.
Test Readings Range
ALT 88-170 (21-72) Alway High
Lipase 367 (23-300) Always High
Cholesterol 309 (0-200) I am not obese,values normal 1 year ago
Triglycerides 495 (0-200) I am not obese, values normal 1 year ago
AMSA 1:20 (< 1:20) ??
Ferrition 30 (33-236) This has been droping
Bicarb 30-34 (22-30) Always High
Calcium 38.5 (100-300) This is always low even though
my total serum calcium level if ok
Creatinine 2.45 (.8-2.0) Always High
Negative for viral Hepattis
1. What substances release either from the liver, pancreas (bile??) or
gut can cause neurological symptoms when they reach the blood.
2. The fact that the pain is mostly in the forearms and shins have
3. What test might be usefull looking for a systemic agent causing this
type of response.
Any help is greatly appreaciated.
Sorry to hear about your problems. Do you know the etiology of your liver failure? What viral etiologies of liver failure have they ruled out? Yes there are secreted products that can cause the symptoms you are experiencing. The high level of ammonia can cause encephalopathy, the bilirubin can cause severe skin itching, the rise in your cholesterol and lipids can be seen in liver failure, etc. The high level of lipase does not necessarily mean that you have pancreatitis, but it can given the context of abdominal pain and a compatible physical exam. Likely, there is no real relevance to the area of symptoms, but in that your having them is important. The etiology of your liver failure has to be addressed. Until one finds this, it is hard to know what therapies would be best. I would suggest that you persue the diagnosis of what is causing the liver not to function correctly. The ammonia can be reduced by phenylacetate or sodium benzoate, or the use of carnitine and lactulose. But this will not
get rid of your major problem, that of organ failure.
CCF Neuro[P] MD, RPS
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.